Cold/Wind Chill, Hamilton
- When
- March 3, 3:00 AM EST to 8:00 AM EST
- Where
- Hamilton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.661, -74.497 (the zone’s center; the record gives no point)
The combination of cold temperatures of zero to 10 degrees below zero, and brisk winds, produced wind chill values of 20 to 25 degrees below zero early Tuesday morning on March 3rd across Hamilton and northern Herkimer Counties.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
The combination of cold temperatures of zero to 10 degrees below zero, and brisk winds, produced wind chill values of 20 to 25 degrees below zero early Tuesday morning on March 3rd across Hamilton and northern Herkimer Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Mar 3, 12:37 AM EST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1237 AM EST TUE MAR 3 2009 .SYNOPSIS... THE STORM RESPONSIBLE FOR THE SNOW WILL CONTINUE TO MOVE NORTHEAST INTO THE CANADIAN MARITIMES TONIGHT. WINDY AND VERY COLD CONDITIONS WILL FOLLOW IN THE WAKE OF THIS STORM TONIGHT AND TUESDAY...ALONG WITH SCATTERED SNOW SHOWERS. DRY...BUT UNSEASONABLY COLD...CONDITIONS ARE EXPECTED FOR WEDNESDAY. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... ALREADY CANCELLED THE WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES. STEADY ACCUMULATING SNOW HAS ENDED. WILL HAVE SOME LINGERING LIGHT UPSLOPE SNOWS AND SNOW SHOWERS OVERNIGHT. THE COASTAL IS HEADING NORTHEAST INTO CANADIAN MARITIMES. 700 MB LOW WILL LIFT NORTH WITH THE UPPER TROUGH AXIS MOVING ACROSS REGION OVERNIGHT. REFER TO THE PUBLIC INFORMATION STATEMENTS FOR SNOWFALL REPORTS. WITH UNSEASONABLY COLD TEMPERATURES AND BRISK TONIGHT. ACROSS NORTHERN HERKIMER AND HAMILTON COUNTIES COLD TEMPERATURES OF ZERO TO 10 DEGREES BELOW ZERO WILL COMBINED WITH THE BRISK WINDS RESULTING IN WIND CHILL VALUES EXCEEDING ADVISORY CRITERIA OF 20 DEGREES BELOW ZERO OVERNIGHT INTO TUESDAY MORNING. SO A WIND CHILL ADVISORY IS IN EFFECT FROM 10 PM TO 8 AM TUESDAY. WIND CHILL VALUES ACROSS THE REST OF THE FORECAST AREA ARE NOT EXPECTED TO REACH ADVISORY CRITERIA. .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... WRAP AROUND MOISTURE...COMBINED WITH UPSLOPE FLOW AND PVA FROM SLOW MOVING UPPER LEVEL TROUGH...COULD PRODUCE LIGHT SNOW IN THE GREENE MOUNTAINS AND NORTHERN BERKSHIRES THROUGH TUESDAY MORNING. BREEZY CONDITIONS SHOULD CONTINUE INTO TUESDAY. DAYTIME MIXED DEPTHS REACH NEAR 4K FT TUESDAY. MOMENTUM TRANSFER SHOULD ALLOW FOR AN OCCASIONAL GUST TO 25 OR 30 KNOTS ACROSS THE AREA DURING THE DAY. FORECAST SOUNDINGS SHOW SOME POTENTIAL FOR LAKE EFFECT SNOW BEHIND SYSTEM IN COLD NORTHWEST FLOW. HOWEVER...INVERSION CRASHES DOWN TO BELOW 5K FEET BY TUESDAY MORNING LIMITING VERTICAL DEVELOPMENT OF LAKE EFFECT. SOME SNOW SHOWER ACTIVITY LIKELY THROUGH TUESDAY IN THE WESTERN MOHAWK VALLEY AND CATSKILLS...BUT ACCUMULATIONS SHOULD BE LIGHT. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... FORECAST CONFIDENCE CONTINUES TO BE LOW FOR THE TIME PERIOD. THERE IS A WIDE SPREAD IN MODELS AND ENSEMBLE SOLUTIONS. THERE ARE LARGE DIFFERS IN HANDLING ENERGY COMING OVER THE TOP OF AMPLIFIED RIDGE OVER THE NORTHERN PACIFIC INTO THE CONUS. REFER TO EXTENDED FORECAST DISCUSSION ISSUED BY HPC FOR DETAILS. FAVORED HPCS GUIDANCE FOR THE EXTENDED TIME PERIOD. ANY LINGERING LAKE EFFECT SHOULD DIMINISH AS FLOW BECOME ANTICYCLONIC AS RIDGE BUILDS IN WEDNESDAY. TEMPERATURES ARE EXPECTED TO MODERATE AS WE HEAD INTO THE WEEKEND WITH ABOVE NORMAL READINGS POSSIBLE. THERE ARE CHANCES FOR PRECIPITATION FRIDAY...SATURDAY AND SUNDAY AS LOW PRESSURE SYSTEMS MOVE ACROSS THE REGION. THE TIMING AND TRACK OF THE SYSTEMS ARE UNCERTAIN. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... LEFTOVER CLOUDINESS CONTINUES OVER THE REGION...AND THERE WILL BE A SCATTERED VARIABLE BROKEN VFR CLOUD DECK THROUGH MUCH OF THE DAY AT ALB AND GFL. CLOUDS WILL BREAK UP AND BECOME SCATTERED AT POU WITHIN A COUPLE OF HOURS AFTER SUNRISE. BY EVENING...ALB ABD GFL WILL SCATTER OUT. NORTHWEST WINDS AT AROUND 10 KT OR LESS WILL CONTINUE THROUGH THE EARLY MORNING HOURS...THEN BECOME GUSTY AT 15 TO 25 KT DURING THE DAY...THEN DIMINISH TO UNDER 10 KT THIS EVENING. OUTLOOK... TUE PM-THU...VFR...NO SIG WX. THU NIGHT-SAT...VFR-MVFR. CHC -RA/-SN. && .HYDROLOGY... RIVERS STILL RECEDING AFTER RISE FROM THAW AND RAIN OF LAST FRIDAY. RIVER STAGES SHOULD CONTINUE TO FALL THROUGH THURSDAY...OUTSIDE OF LOCALIZED ICE EFFECTS...DUE TO COLD TEMPERATURES AND PRECIPITATION TYPE OF SNOW. FOR DETAILS ON THE RIVERS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. GAGES SHOWING SIGNS OF ICE EFFECTS ARE ANNOTATED ON THE AHPS PAGES. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...WIND CHILL ADVISORY UNTIL 8 AM EST THIS MORNING FOR NYZ032-033. MA...NONE. VT...NONE. && AVIATION...NAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 801 PM EST MON MAR 2 2009 NYZ032-033-031200- NORTHERN HERKIMER-HAMILTON- 801 PM EST MON MAR 2 2009 ...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN HERKIMER AND HAMILTON COUNTIES. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-MAZ001-025-NYZ038>043-047>054-058>061-063>066-082>084- VTZ013>015-031200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 801 PM EST MON MAR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREATER CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION...MOHAWK VALLEY...EASTERN CATSKILLS...MID HUDSON VALLEY...TACONICS...BERKSHIRES...LITCHFIELD COUNTY CONNECTICUT AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
2 cold/wind chill. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2009Every state in 2009This day in weather historyWarnings in New York, March 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 159117, 159118.